MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Model Number PWF030K
Medical Device Problem Codes No Apparent Adverse Event (3189); Illegible Information (4050)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the purewick female external catheter vacuum tube had extending past spun plastic and stated that there was a smaller vent hole on the silicone shell.Customer noticed that the wipes in the package showed how to wipe male genitalia.The instructions for female genitalia are on the other side.Customer suggested that the wipes could be placed in the package with the female genitalia instructions showing to avoid confusion.Also suggested that each package should contain a slip of paper with a picture of a drydoc and information for continuing to use purewick at home.Customer tested the vacuum tube was hitting the bottom of the sump and they bent the catheter so that it would fit in a bowl and tried to remove liquid in the bowl for a timed test.The wick worked very well before they bent it.Bending it seems to immediately force the bottom of the vacuum tube into the bottom edge of the sump or silicone shell and completely shut off flow.Customer suggested that the purewick should be angle cut or notched at the bottom to prevent this problem.The vacuum tubes slide easily in the silicone shell when it was wet.Trying to pull the vacuum tube back into place did not make it work better.Customer did not think these wicks were defective and all purewick female external catheter would have this problem when bent if it did not have notch or angle cut the end of the vacuum tube.In some samples of future purewicks, the holes placed on either side of the vacuum tube.This was not a good solution, as it would increase the risk of exposing the vacuum to air.If a vacuum has access to air, it will pull air and not liquid.A notch in the vacuum tube or side opening was best placed closest to the bottom of the sump.An angle cut might be an easier solution.Customer was testing the purewicks that recently sent and decided to try timing how long it took to remove liquid from a bowl.It completely stopped working and fiddling around.They figured out that the vacuum tube had hit the bottom of the sump.Customer tried pulling it out and trying again, but it kept sliding forward again and stopping flow.This was likely exacerbated because they tried to bend the purewick female external catheter to fit into the bowl, but nevertheless, this did happen multiple times.Customer suggested the best solution would be to angle cut or notch the end of the vacuum tube.
 
Additional Manufacturer Narrative
Upon further review by investigator, it has been determined that this event is not reportable.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12960130
Report Number1018233-2021-07852
Device Sequence Number11226335
Product Code NZU
UDI-Device Identifier00801741183614
UDI-Public(01)00801741183614
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2023
Device Model NumberPWF030K
Device Catalogue NumberPWF030K
Device Lot NumberMYFS0788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale